Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2000, 8:13 PM MDT for Bernalillo County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2000, 8:13 PM MDT (02:13 UTC)
- Expired
- Jul 29, 2000, 9:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 49 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 300214 SVRABQ NMC001-300300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 813 PM MDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 900 PM MDT * AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF EDGEWOOD...OR ABOUT 10 MILES EAST OF SANDIA HEIGHTS...MOVING SOUTH AT 20 MPH. WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES WEST OF EDGEWOOD AT 835 PM MDT THIS IS A DANGEROUS STORM. PREPARSE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3529 10620 3529 10642 3475 10648 3475 10615 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:25 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 29, 3:25 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SAT JUL 29 2000 BIG PICTURE SHOWS UPPER HIGH CENTER CONTINUING TO MOVE TOWARDS UTAH AND UPPER LOW IN MIDWEST RETROGRADING A BIT SOUTHWEST. RESULT IS A NORTH TO NORTHEAST STEERING FLOW OVER THE FORECAST AREA THROUGH MONDAY. THE COMBINATION OF SOME 500MB COOLING AS THE HIGH CENTER MOVES FURTHER AWAY AND WEAK VORT MAXES ROTATING AROUND THE HIGH SHOULD CONTINUE A TREND TOWARDS INCREASED AFTERNOON AND EARLY NIGHTTIME CONVECTION. EASTERN PLAINS WILL BE A CHALLENGE AS UPPER FLOW WILL KEEP STORMS AWAY AND WILL REQUIRE SOME SURFACE FEATURE FOR A KICKER. OVERALL...ISOLATED STORMS AT BEST EASTERN PLAINS OVER THE NEXT SEVERAL DAYS, BUT SOME DAYS WILL BE STORM FREE. BELIEVE SUNDAY WILL BE ONE OF THOSE DAYS...AS WEAK BOUNDARY OUT THERE NOW SHOULD MOVE FURTHER WEST TONIGHT AND REMOVE SURFACE BASED KICKER. FOR THE CENTRAL AND WEST...PRECIP CHANCES WILL BE ALMOST ENTIRELY DEPENDENT ON STEERING FLOW. LIKE LAST NIGHT...THINK CONVECTION WILL CONTINUE WELL INTO THE EVENING IN A SWATH FROM THE NORTH-CENTRAL TO THE SOUTHWEST MOUNTAINS, WITH MCS TYPE DEVELOPMENT POSSIBLE OVER THE SOUTHWEST. WILL THEREFORE INCLUDE MENTION OF LOCALLY HEAVY RAINFALL THERE PER EARLIER COORD WITH EPZ. WILL MENTION GUSTY EAST WINDS THROUGH CENTRAL MTNS. AGAIN TONIGHT WITH COMBO OF WEAK SURFACE FEATURE AND OUTFLOW FROM STORMS MOVING SOUTH OFF THE SANGRE DE CRISTO MOUNTAINS. WON'T MESS MUCH FWC TEMPS AND WILL ADJUST POPS TO FAVOR MOSTLY OROGRAPHICS. EXTENDED...UPPER HIGH OVER GREAT BASIN FORECAST TO DEVELOP MORE W-E RIDGE AXIS AS IT DRIFTS SOUTHEAST IN RESPONSE TO SYSTEM MOVING INTO PACIFIC NORTHWEST. OVERALL...NOT ANY BIG CHANGES EXCEPT PERHAPS TO HAVE EVEN MORE OF AN EASTERLY COMPONENT TO THE STEERING FLOW. CAN/T RULE OUT ISOLATED CONVECTION IN THE EAST WITH ANY WEAK FRONTS OR OUTFLOW BOUNDARIES THAT MAY BE AROUND. 42 ABQ BB 065/091 065/091 064 42312 SAF BB 057/086 057/086 056 42223 TCC AA 060/086 063/091 062 42100 .ABQ...NONE. CSM
In the hours before
Local storm report, Jul 29, 6:18 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
618 PM MDT SAT JUL 29 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM ALBUQUERQUE NM 1.00 INCH HAIL
07/29/00 BERNALILLO CO-OP OBSERVER REPORTED
REPORTED AT TRAMWAY
AND MONTGOMERY4
KMVLocal storm report, Jul 29, 6:29 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
629 PM MDT SAT JUL 29 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 1 E MORIARTY NM
07/29/00 TORRANCE LAW ENFORCEMENT REPORTED
.5 INCH HAIL 6 INCHES DEEP
0315 PM MORIARTY NM WIND DAMAGE
07/29/00 TORRANCE TREE BLOWN DOWN IN TSTM
WIND GUST
0417 PM ALBUQUERQUE NM .75 INCH HAIL
07/29/00 BERNALILLO TRAINED SPOTTER REPORTED
REPORTED AT TRAMWAY
AND COPPER
KMVLocal storm report, Jul 29, 6:41 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
641 PM MDT SAT JUL 29 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 21 E GRANTS NM 1.00 INCH HAIL
07/29/00 CIBOLA ACOMA PUEBLO EMS REPORTED
HAIL 0.75 - 1.00 INCH
IN DIAMETE%R ESTIMATED AT
MILE MARKER 102 ON I-40.
KMVLocal storm report, Jul 29, 8:03 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
803 PM MDT SAT JUL 29 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SANTA FE NM WIND DAMAGE
07/29/00 SANTA FE HAM RADIO REPORT OF 60 MPH
WINDS ON THE SOUTH
SIDE OF SANTA FE. TREE
LIMBS DOWN. SFE WX OB
REPORTED GUST OF 47
KT. ONE TREE BLOWN OVER.
SEEVERAL REPORTS OF
WIND DAMAGE.
KMVThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:16 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.